Thunderstorm Wind, Broward
- When
- March 17, 3:30 AM EST
- Where
- Broward County, Pembroke Pines
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.050, -80.167
Trees and power lines were blown down in areas from Pembroke Pines to Miramar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Trees and power lines were blown down in areas from Pembroke Pines to Miramar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 16, 2:25 PM EST, 13 hours 5 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 225 PM EST SUN MAR 16 2003 .TONIGHT THROUGH TUESDAY NIGHT... CURRENT WEAK SURFACE BOUNDARY ACCORDING TO MSAS THETA E ANALYSIS RUNS FROM THE GULF WEST OF TAMPA EXTENDING TO MAYBE JUST NORTH OF FMY TO NEAR LAKE OKEECHOBEE WITH ANOTHER WEAK NORTH-SOUTH TROUGH IN THE ATLANTIC EAST OF THE PENINSULA. IN THE UPPER LEVELS, SHORTWAVE CURRENTLY MOVING THROUGH THE NORTH CENTRAL GULF SETTING OFF A LARGE CLUSTER OF TSRA WHICH WILL MOVE INTO THE FLORIDA PANHANDLE TONIGHT AND MONDAY. ALL OF THIS SPELLS MOST OF THE DYNAMICS ALOFT WILL BE NORTH OF OUR CWA BUT WE ARE LEFT IN THE VERY WARM, MOIST AND UNSTABLE AIRMASS SETTING OFF AFTERNOON BOOMERS. GOT A MUCH EARLIER START TODAY DUE TO LACK OF MORNING CLOUDS SO THE ATMOSPHERE DESTABILIZED QUICKLY. ABOUT THE SAME SCENARIO FOR MONDAY SO EXPECT EVENING ACTIVITY TONIGHT AND THEN AGAIN AFTERNOON INTO EVENING ACTIVITY FOR MONDAY. ANOTHER STRONGER 50H TROUGH MOVING INTO THE DESERT SOUTHWEST BECOMES A CUTOFF LOW BY TUESDAY WHICH BEGINS BUILDING THE UPPER RIDGE OVER SOUTH FLORIDA ON MONDAY NIGHT AND TUESDAY. 50H TEMPS WARM SIGNIFICANTLY ON TUESDAY WHICH WILL STABILIZE THE AIRMASS AND PUT A LID ON CONVECTION. AT THE SURFACE, AFOREMENTIONED UPPER FEATURES WILL ENHANCE SURFACE TROUGHING OVER THE SOUTHERN PLAINS INTO THE SOUTH GULF STATES ALONG WITH RIDGING IN THE ATLANTIC EAST OF FLORIDA. WHAT THIS MEANS IS THAT WINDS WILL START OFF SOUTHEASTERLY TONIGHT, THEN SLOWLY VEER TO THE SOUTHWEST BY MONDAY NIGHT AND TUESDAY. SO WITH THIS PATTERN, COULD POSSIBLY SEE ONE OR TWO RECORD HIGHS FOR MONDAY AND THEN PLENTY OF RECORDS FOR TUESDAY WITH MAV GUIDANCE SHOWING AROUND 90. THIS SEEMS REASONABLE WHICH IS FIVE TO SEVEN DEGREES ABOVE FWC/MET GUIDANCE. SO I COULD EITHER COMING OUT SMELLING LIKE A ROSE OR STINKING LIKE A SKUNK (OR WHATEVER THE OPPOSITE IS OF SMELLING LIKE A ROSE). .WEDNESDAY THROUGH SUNDAY... STILL TOASTY ON WEDNESDAY AS RIDGING ALOFT REMAINS OVER US ALTHOUGH NO DOUBT A DEGREE OR TWO COOLER AS WINDS BECOME MORE SOUTHERLY INSTEAD OF SOUTHWEST BUT STILL WAY ABOVE NORMAL. AS WE GET INTO THURSDAY AND FRIDAY, AFOREMENTIONED UPPER TROUGH AND ASSOCIATED COLD FRONT MOVE A TAD CLOSER GRADUALLY LOWERING TEMPS. GFS EXTENDED CONSISTENT IN BRINGING THE FRONT THROUGH SOUTH FLORIDA ON SATURDAY WITH A LITTLE MOISTURE INCREASE. NOTHING TOO DRAMATIC SO WILL KEEP SLIGHT CHANCE OF SHRA IN FORECAST FOR SATURDAY THEN DRYING AGAIN ON SUNDAY ALONG WITH SLIGHTLY DRIER AND COOLER AIRMASS WHICH BRINGS US BACK TO SEASONABLE LEVELS. .MARINE... NO HIGHLIGHTS ANTICIPATED AT THIS TIME AS WINDS WILL BE SOUTHEAST TO SOUTHWEST THROUGH FRIDAY AT 15 KNOTS OR LESS. MODELS DO WANT TO SHOW STRONGER WINDS LATE TONIGHT INTO EARLY MONDAY BUT FEEL THAT THIS IS A BIT OVERDONE AND TOO FAST FOR ANY KIND OF GRADIENT TO RESPOND. THEN THEY DECREASE THE WINDS BY LATE MONDAY INTO MONDAY NIGHT SO AT THIS TIME I AM UNDERCUTTING THESE SPEEDS. .FIRE WEATHER... NO PROBLEMS ANTICIPATED. PBI BB 070/084 070/089 072 2440 FLL BB 071/085 072/089 073 2420 MIA BB 072/086 073/090 074 2420 APF BB 069/082 072/086 072 -420 .MIA...NONE
FLZ063-066>075-161700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HANDEL
The Miami radar (KAMX), 55 km away, was scanning. The volume nearest the first event began at 08:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344591, 5344592.